Blood Pressure

Hi everyone. Its been nearly a year since I had my heart attack. Since then I have been on Ramapril for blood pressure, Warfarin, Sotalol and Simvastatin. As far as I know I have never had high blood pressure. The blood clot that caused my attack was the result of AF. My blood pressure at rest sitting in a armchair of an evening is averaging 85 over 55 with a pulse of 80. My GP seems unconcerned that this is so low. Am I worrying over nothing ? Is my BP too low, hence I feel tired much of the time ? I am seeing my consultant the end of this month. Any advice will be welcome. Thanks David

7 Replies

oldestnewest
  • 85/55 does sound quite low but these days doctors seem to think low is good. Mine keeps upping my BP medication. If you are on BP reducing drugs. what was it before? I think these are all things you need to discuss with your Cardiologist.

    Bob

  • Bob you are correct, the doctors don't worry until it drops below that figure but as soon as the systolic goes below 90 you feel absolutely crap and your kidneys and liver don't function efficiently which leaves you with water retention. I don't think if any of the cardiologists experienced living with a more or less constant BP of less than 90/60 they would put up with it and maybe they wouldn't be so dismissive of low BP. When I once said I wanted some treatment for it because it was disrupting my life so much I was told "well aren't you lucky, much healthier than high BP".

    Aaaaaaagh! Sorry, it is one of my pet grumbles.

  • Hi David I experienced very similar problems and mine would go much lower when in AF. It is a side effect of the AF, it is quite a complicated chemical reaction but it is the same one which causes you to pee a lot. It does make you feel very lethargic. I followed all the advice given by POTS Association and some of it helped a little. Main advice is keep very well hydrated with water, tea and coffee will worsen you low BP. Ensure you have enough salt in your diet, using the Himalyan pink salt (available from Liddles) is best as it has a lower concentration of sodium chloride because it is less refined so contain other trace elements, which is good. Ensure your potassium levels are up, good sources are baked potatoes and bananas but other sources can be found in other foods - research.

    Keep your feet elevated if you sit, preferably higher than your heart, good excuse to obtain a recliner chair!

    Ensure you take some exercise, if your BP drops suddenly then crouch and strain as if on the loo, this will increase your BP.

    The ONLY thing that helped increase my BP is the elimination of the AF via an ablation.

    My BP is now pretty constant at about 105/65 and I can't tell you how much better I feel.

  • Your situation seems similar to mine. I have had a diagnosis of a small clot from AF causing a 99% blockage in a small vessel in my heart leading to heart attack last year in an otherwise healthy heart. I am only on Rivaroxaban and nebivelol now. I gave the statin up as it made me so ill and I don't have a cholesterol problem. I am on the lowest dose of nebivelol (beta blocker) 1.25mg, but like you my blood pressure gets very low 99 over 56 which makes me feel tired. I didn't / don't have a blood pressure problem. I am hoping at some point the docs will let me come off it altogether. Good luck with your consultant. What I have found helped me was going to the gym three times a week and doing moderate exercise for at least an hour. It has virtually eradicated the chest pain I experienced for the for the first 6 months after my heart attack and I haven't had to use my GTN spray at all. Best wishes to you.

  • Thankyou you all so much for your replies and your good advice. I don't feel that my GP is really on top of my problems. The last time I saw him and asked questions I got the impression I knew more about AF than he did. ( Didn't give me much confidence ) Thanks to you all and this forum I can see I am not alone with my problems. I had a Cardioversion in July which did restore SR for 3 days. Then I reverted back to what Consultant is now calling Persistant AF. I got the impression from his last letter that any further treatment other than drugs would be a waste of time. It seems I have a lot of questions to ask.

    Thanks David

  • I too had a heart attack beginning Jan 2014 out of the blue. I was fit but a bit stressed and started on levo a few months prior. But I had done research as my Dad had heart failure so I could look up all my info from the naturopaths and natural cardiologists all from the US. Some very good sites and follow them all. Bought some ebooks which told me which supplements to use. They think I had a small blood clot which dissolved during the 3 days it took them to remember me and send me for an angiogram. I thank my Angels for that time as they said the blood clot dissolved. What they didn't know is that my Mum smuggled some supplements into me at the hospital and I am sure I was the only one that didn't need anything done thanks to them. I mentioned CoQ10 to the cardiologist and blew my mind when she said she hadn't heard of it. That blew my confidence totally and I have been refusing the statins and ramapril and used supplements, diet, losing weight, cardio exercises and supplements. There are supplements for palpitations etc, I do take a lot of them as I have just come off Clopidogrel but think the aspirin is causing me problems. I am now under a private natural endo for the thyroid adrenal issue, a naturopath and herbalist along with a normal doctor who is also trained in nutrition. It all takes money but its my health and I would spend that on my car to get it running properly so its my time. I just do a lot of my own research but there is such a lot of good information out there, I follow 3 or 4 good naturopathic sites in the US and make notes. My blood pressure is quite low but I find eating a banana and doing some exercise helps especially early evening, I sleep better. Good luck everyone, we are in it together and are so lucky to have this amazing website so we can share our problems and ideas. x

  • Thanks Dramlouie for your reply. It is interesting the path you have gone down with your problems.

    Just to update you since my posting 3 months ago. I saw my Cardiologist in December and he took me off the BP tablets and the Sotalol because they weren't doing any good. He put me back on 5mg Bisoprolol which I was on before my Cardioversion. Within 2 days I was feeling worn out, muscles aching, breathless on exertion and a very runny nose in cold weather. Cardiologist got me an appointment with a EP 2 weeks ago. With the risks involved in any procedure he suggested that the best way forward for me was to change the Bisprolol for 180mg Diltiazem ( Zemtard ). Within a week I was feeling a lot better, no side effects at the moment anyway. I am still in AF and the EP thinks I probably always will be. I have been in AF for about 14 years now and as I have been in it for so long EP thinks anything that they do probably will not work for long, if at all. Hence the tablet route. I am eating a good diet since my heart attack and that is keeping my INR ok. I will do some research about what you suggest.

    Thanks for your input.

    Best Wishes

    David

You may also like...